Reliability in Computer Networks

  • S. Minkevicius
  • G. Kulvietis
Conference paper
Part of the IFIP International Federation for Information Processing book series (IFIPAICT, volume 199)


We use a mathematical model of an open queueing network in heavy traffic. The probability limit theorem for the virtual waiting time of a customer in heavy traffic in open queueing networks has been presented. Finally, we present an application of the theorem - a reliability model from computer network practice.


mathematical models of technical systems reliability theory queueing theory open queueing network heavy traffic the probability limit theorem virtual waiting time of a customer 


  1. [1]
    E. Gelenbe, J. M. Fourneau. G-networks with reset. Performance Evaluation. 49(1–4):179–191, 2002.CrossRefGoogle Scholar
  2. [2]
    M. S. Lin, D. J. Chen. The computational complexity of reliability problem on distributed systems. Information Processing Letters. 64(3): 143–147, 1997.MathSciNetCrossRefGoogle Scholar
  3. [3]
    S. Minkevivcius, G. Kulvietis. On reliability in computer networks. Proceedings of International Conference of LAD’ 2004. St. Petersburg, Russia, 223–229, 2004.Google Scholar
  4. [4]
    S. Minkevivcius, G. Kulvietis. Application of the law of the iterated logarithm in open queueing networks. 2005 (to be published).Google Scholar
  5. [5]
    J.J. Morder, S. E. Elmaghraby. (eds.) Handbook of operational research models and applications. Van Nostrand Reinhold, New York, 1978.Google Scholar
  6. [6]
    K. Park, S. I. Kim. A capacity planning model of unreliable multimedia service systems. Journal of Systems and Software. 63(1):69–76, 2002.CrossRefGoogle Scholar
  7. [7]
    W. L. Pearn, J. C. Ke, C. Chang. Sensitivity analysis of the optimal management policy for a queueing system with a removable and non-reliable server. Computers and Industrial Engineering. 46(1):87–99, 2004.CrossRefGoogle Scholar
  8. [8]
    D. Perry, M. J. Posner. A correlated M/G/l-type queue with randomized server repair and maintenance modes. Operations Research Letters. 26(3): 137–148, 2000.MathSciNetCrossRefGoogle Scholar
  9. [9]
    L.L. Sakalauskas, S. Minkevivcius. On the law of the iterated logarithm in open queueing networks. European Journal of Operational Research. 120:632–640, 2000.MathSciNetCrossRefGoogle Scholar
  10. [10]
    J. Sztrik, C. S. Kim. Markov-modulated finite-source queueing models in evaluation of computer and communication systems. Mathematical Modelling and Computer. 38(7–9):961–968, 2003.MathSciNetCrossRefGoogle Scholar
  11. [11]
    V. Zubov. (eds.) Mathematical theory of reliability of queueing systems. Radio i sviaz. 1964.Google Scholar

Copyright information

© International Federation for Information Processing 2006

Authors and Affiliations

  • S. Minkevicius
    • 1
    • 2
  • G. Kulvietis
    • 2
  1. 1.Institute of Mathematics and InformaticsVilniusLithuania
  2. 2.Vilnius Gediminas Technical UniversityVilniusLithuania

Personalised recommendations